Mathematical Biosciences and Engineering, 2015, 12(4): 717-737. doi: 10.3934/mbe.2015.12.717.

35C07, 35K55, 46N60, 62P10, 92C17.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Traveling bands for the Keller-Segel model with population growth

1. Department of Mathematical Sciences, University of Alabama in Huntsville, Huntsville, AL 35899
2. Department of Applied Mathematics, Hong Kong Polytechnic University, Hung Hom, Hong Kong

This paper is concerned with the existence of the traveling bands to the Keller-Segel model with cell population growth in the form of a chemical uptake kinetics. We find that when the cell growth is considered, the profile of traveling bands, the minimum wave speed and the range of the chemical consumption rate for the existence of traveling wave solutions will change. Our results reveal that collective interaction of cell growth and chemical consumption rate plays an essential role in the generation of traveling bands. The research in the paper provides new insights into the mechanisms underlying the chemotactic pattern formation of wave bands.
  Figure/Table
  Supplementary
  Article Metrics

Keywords traveling waves; minimal wave speed.; cell kinetics; Keller-Segel model; Chemotaxis

Citation: Shangbing Ai, Zhian Wang. Traveling bands for the Keller-Segel model with population growth. Mathematical Biosciences and Engineering, 2015, 12(4): 717-737. doi: 10.3934/mbe.2015.12.717

References

  • 1. Science, 44 (1975), 341-356.
  • 2. Science, 166 (1969), 1588-1597.
  • 3. Dicrete Contin. Dyn. Syst.-Series B, 20 (2015), 1-21.
  • 4. Dicrete Contin. Dyn. Syst., 34 (2014), 5165-5179.
  • 5. C. R. Acad. Sci. Paris. Ser. I., 336 (2003), 141-146.
  • 6. Milan j. Math., 72 (2004), 1-28.
  • 7. SIAM J. Math. Anal., 33 (2002), 1330-1355.
  • 8. Interfaces Free Bound., 8 (2006), 223-245.
  • 9. J. Differential Equations, 255 (2013), 193-219.
  • 10. Biophysical Journal, 96 (2009), 2439-2448.
  • 11. J. Theor. Biol., 30 (1971), 235-248.
  • 12. Bull. Math. Biol., 42 (1980), 397-429.
  • 13. Biophy. J., 22 (1978), 1-13.
  • 14. Bull. Math. Biol., 46 (1984), 19-40.
  • 15. Math. Biosci, 168 (2000), 71-115.
  • 16. Math. Models Methods Appl. Sci., 21 (2011), 1631-1650.
  • 17. Math. Models Methods Appl. Sci., 24 (2014), 2819-2849.
  • 18. SIAM J. Appl. Math., 70 (2009), 1522-1541.
  • 19. Math. Models Methods Appl. Sci., 20 (2010), 1967-1998.
  • 20. J. Differential Equations, 250 (2011), 1310-1333.
  • 21. J. Math. Biol., 61 (2010), 739-761.
  • 22. Interfaces Free Bound., 10 (2008), 517-538.
  • 23. J. Math. Biol., 30 (1991), 169-184.
  • 24. Math. Biosci., 13 (1972), 397-406.
  • 25. J. Theor. Biol., 49 (1975), 311-321.
  • 26. Bull. Math. Biol., 40 (1978), 671-674.
  • 27. Math. Biosci., 24 (1975), 273-279.
  • 28. PLoS computational biology, 6 (2010), e1000890, 12pp.
  • 29. PNAS, 108 (2011), 16235-16240.
  • 30. Proc. Appl. Math. Mech., 3 (2003), 476-478.
  • 31. SIAM J. Math. Anal., 38 (2006), 1694-1713.
  • 32. Discrete Contin. Dyn. Syst.-Series B, 17 (2012), 2849-2860.
  • 33. Discrete Contin. Dyn. Syst.-Series B, 18 (2013), 601-641.
  • 34. Math. Methods. Appl. Sci., 31 (2008), 45-70.

 

This article has been cited by

  • 1. Rachidi B. Salako, Wenxian Shen, Existence of traveling wave solutions of parabolic–parabolic chemotaxis systems, Nonlinear Analysis: Real World Applications, 2018, 42, 93, 10.1016/j.nonrwa.2017.12.004
  • 2. Wenxian Shen, Rachidi B. Salako, Spreading speeds and traveling waves of a parabolic-elliptic chemotaxis system with logistic source on $\mathbb{R}^N$, Discrete and Continuous Dynamical Systems, 2017, 37, 12, 6189, 10.3934/dcds.2017268
  • 3. Yingjie Zhu, Existence of a Nontrivial Steady-State Solution to a Parabolic-Parabolic Chemotaxis System with Singular Sensitivity, Discrete Dynamics in Nature and Society, 2019, 2019, 1, 10.1155/2019/8140380
  • 4. Rachidi B. Salako, Wenxian Shen, Shuwen Xue, Can chemotaxis speed up or slow down the spatial spreading in parabolic–elliptic Keller–Segel systems with logistic source?, Journal of Mathematical Biology, 2019, 10.1007/s00285-019-01400-0

Reader Comments

your name: *   your email: *  

Copyright Info: 2015, Shangbing Ai, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved